| Catalog Number |
PXSLIMLAN135T45 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture.This damage typically occurs if the device is advanced against resistance.If the lantern is advanced against resistance during use, damage such as a kink and subsequent fracture may occur.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed a distal shaft ovalization.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern) and a non-penumbra sheath.During the procedure, while advancing the lantern into the sheath, the physician broke the lantern at the midshaft.Therefore, the lantern was removed.The procedure was completed using a new lantern and the same sheath.There was no report of an adverse effect to the patient.